MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404283
Medical Device Problem Codes Fluid/Blood Leak (1250); Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event entered is an estimated date as the exact date of event was not provided.
 
Event or Problem Description
It was reported the patient will have his inflatable penile prosthesis revised on a future date due to fluid loss and an inability to inflate the device.No patient complications were reported in relation to this event.Additional information received states the inflatable penile prosthesis (ipp) device was explanted.A new 21cm x 12mm ipp device with 100ml reservoir was implanted.Further information was requested and not yet received.Product was explanted but not expected to be returned.Should additional information be received or product be returned, a supplemental report will be filed upon completion of product analysis.This report was originally submitted via asr.Report id number for the event: (b)(4).Quarter/year of initial asr report submitted to fda: q1/2017.Asr exemption number: e1197037.
 
Additional Manufacturer Narrative
Device evaluation provided in: d10, h3 and h6.Device evaluation: the ams700 ipp cylinders were visually inspected and functionally tested; no leaks were found.The cylinders performed within specification.The ams 700 momentary squeeze (ms) pump was visually inspected; no leaks were found.The pump was functionally tested and failed the activation test.Device analysis was unable to confirm the allegation related to a fluid leak; however, the identification of the pump functional test failure would confirm an inflation issue.The ams 700 spherical reservoir was visually inspected and functionally tested; a leak was present in the reservoir shell that was the result of wear at the corner of a fold.This leak would therefore confirm the fluid leak allegations.It would also affect the functionality of the device and therefore confirm an inflation issue.Additional manufacturer narrative: b3 - date of event entered is an estimated date as the exact date of event was not provided.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key9193712
Report Number2183959-2019-66850
Device Sequence Number3730965
Product Code FHW
UDI-Device Identifier00878953003863
UDI-Public00878953003863
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/03/2018
Device Model Number72404283
Device Catalogue Number72404283
Device Lot Number823666004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer02/08/2020
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date02/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR